I have MPA I`ve realized that for some time, my nerves are not as good as they should be, by this I mean,

if my wife appears unexpectedly through a doorway in the house or a noise, not necessarily a loud bang takes me by surprise, my whole body reacts, as though there had been a large explosion, and I`m left standing there feeling rather foolish.

I know it seems a small thing, but I wonder if any one has had the same problem

If It helps I`m on





6 Replies

  • Listen! I know how you you may feel. I've been there, often. It is a frightening situation to find yourself in but take heart. you are not alone. Many of us have found ourselves in this situation before. Yes, it is scary, you feel your world has collapsed, that you are alone, that you cannot cope. You feel, quite rightly for your loved ones that you feel responsible for, how can they cope without you? These are natural thoughts that you may have but, this is where your strength of character wins through! You will not be defeated! You will win! You will overcome! This is the attitude you must have. Do not let your conditions beat you down! Yes, you will have down times when you feel the worse but it is only fleeting, if you have a positive attitude then you can rise above it and lead as you have done before. What were you before? Nothing much has changed, so you have a disease with which you cannot understand. It merely is another challenge. Take charge! Focus! What can you do to help your situation? Get information. Talk with your doctors/consultants. Get on the internet, especially Vasculitis UK. The more knowledge you have, can gain, is intelligence and this helps in the struggle you face. Above all, stay positive. I came up with a motto when I was first diagnosed with my condition, which I am told is very rare and could be terminal , and that is: Nos vivere sed mori. Sed non tamen! Which translated means," We live but to die. But not yet!." This then is the rule we live by! "But not Yet! By every means we can muster, we live! We do not give in! Overcome your fears for in fact they are helpful even though you do not appreciate them at the time. These are my personal thoughts and my approach to this disease. For me it works. If it could work for you too then that is a plus. I do hope it will!

  • Your reactions sound horribly familiar! At my worst, in the first few months after I was diagnosed, (then on steroids, methotrexate, pantoprazole and levothyroxine) I found noises really hard. Our spaniel barking, a door banging, the radio suddenly doing some weird music, could all reduce me to a horrible heap. There were days spent on the sofa with 'No Noise' and a bad bit of chick lit as I couldn't even keep up much of a conversation. I'm better now, as more aware of my reactions, but still find that a door banging etc can take me in a way it never used to. Once upon a time I could even drive a minibus of teenagers with all their music going......dreadful thought now!

  • Hi Tony

    I have MPA and also jump at the least little thing. I put it down to having to concentrate really hard on the job in hand, even walking and using my left hand takes extra concentration due to nerve damage. So thefore I am not ready for the unexpected. This might account for the fatigue as well. Everything is twice as hard as it use to be. I have lost the female thing of the ability to do two things at once, which my husband finds hilarious as I use to complain at him.

    Only last week I went round a corner and bumped in to man, I jumped which made him jump poor thing, luckily he found it funny and didn't have a heart attack!

    I was a lot worse when I was on steroids and when I was having the cyclo I couldn't stand light.

    I am only on Azathioprine now and in remission and plodding on nicely.


  • Good afternoon I have M.P.A. was diagnosed on 27/4/09 . And with all the meds the thing I have found is I have a very short fuse. I seem to loose the rag a lot never did before . I can be fine for ages then will meet someone they say say the wrong word that's it . Does not matter if know them or not .

    Do try to explain about the medication but the damage already done .

  • thanks all , it`s good to know one is not alone with the unexpected I still find it strange though that I have started this side affect 6 years into my treatment. That's Vasculitis for you


  • Have you had your heart checked for mitral valve prolapse? It is basically a leaky valve that can cause this exceptional response to everyday events. I'm not saying that is what you experience, I'm no doctor but it may be worth checking, it is not difficult to remedy, I understand. On the other hand it may be the vasculitis but this is the problem when we get diagnosed with something chronic and up unpredictable, we tend to blame it for everything and forget to check that it might not be.

You may also like...